Texas, 2006Hail and Damaging Wind in Texas, August 22, 2006
August 22, 2006 · NWS HGX · 3 events in 2 counties and zones
1 thunderstorm wind, 1 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 22, 2:00 PM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 22, 2:00 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
300 PM CDT TUE AUG 22 2006
.DISCUSSION...
PCPN STARTING TO FILL IN FROM THE NE AND AT COAST THIS AFTN...AND
WITH IT A CHC FOR SEVERE STORMS/LOCALLY HEAVY RAINS MAINLY IN THE
NRN ZONES THIS EVENING. ABUNDANT SUNSHINE HELPING THE AIRMASS CAP-
ITALIZE ON THE HIGH CAPES AS THE S/WV FINALLY MOVES INTO THE AREA.
SLOW STORM MOTIONS WILL ADD TO THE VERBAGE AS LOCALLY HEAVY RAINS
AND SEVERE WX WILL BOTH BE MENTIONED FOR THE EVENING HRS. MOST OF
THIS ACTIVITY SHOULD WANE WITH THE LOSS OF HEATING. ANOTHER ROUND
ON TAP TOMORROW AS ANOTHER S/WV LOOKS TO BE MOVING WSW DOWN ALONG
THE SAME PATH AS TODAYS (CURRENTLY AOA THE LA/AR BORDER). HI PWS
REMAINING AROUND THE 2.1-2.5 RANGE TO HELP FUEL THIS INCREASE IN
PCPN THIS WEEK AS THE SEABREEZE...HEATING AND THE OCCASIONAL S/WV
(TRAVERSING UNDERNEATH THE UPPER RIDGE) AID DEVELOPMENT. THE OVER-
ALL PATTERN DOESNT SEEM TO CHANGE MUCH FOR THE WEEKEND (SAVE FOR
A LESSENING CONFIDENCE WITH PROGS IN TERMS OF TIMING OF/EXISTENCE
OF THE S/WVS). RIDGE TO RE-FORM/RE-SETTLE OVER THE ERN SEABOARD
THIS WEEKEND/EARLY PART OF NEXT WEEK...AND THIS SHOULD KEEP SE TX
AND UPPER TX COAST OPEN TO INFLUENCES FROM THE GULF. 41
&&
.AVIATION...
MAINLY VFR OUTSIDE ANY TSTM ACTIVITY FOR THE NEXT 24 HRS. SCT
SEABREEZE STORMS SHOULD DIE OFF BY EARLY EVENING ACROSS SOUTHERN
PORTIONS OF SE TX. HOWEVER...BECOMING A LITTLE MORE CONCERNED
ABOUT THE POTENTIAL FOR SOME LATE AFTN/EVNG STRONG TO SEVERE STORMS
ACROSS NORTHERN AREAS...AND MORE PARTICULAR NE PORTIONS OF SE TX
TOWARD LFK WHERE TEMPS ARE NOW APPROACHING 100 DEGREES. FCST
SOUNDINGS APPEAR TO SUPPORT SOME STRONG DOWNBURST WINDS. HAVE SOME
VCSHS AT CLL STARTING AT 22Z...BUT WILL BE WATCHING RADAR TRENDS TO
SEE IF THE TAF MIGHT NEED TO BE AMENDED WITH A MORE PESSIMISTIC
OUTLOOK DURING THE EVENING HOURS. EXPECT THE BULK OF ACTIVITY ACROSS
DIMINISH BY LATE EVENING WITH THE LOSS OF HEATING. CONSIDERING DEEP
MOISTURE REMAINS IN PLACE...WED LOOKS LIKE A REPEAT OF TODAY WITH
SCT PRECIP IN THE GULF & NEAR THE COAST TOWARD MORNING...THEN INLAND
DURING THE AFTERNOON & EVENING. 47
&&
.MARINE...
NO FCST CONCERNS OTHER THAN SCT LATE NIGHT AND MORNING STORMS. WEAK
GRADIENT WILL ALLOW LIGHT WINDS AND LOW SEAS TO PERSIST INTO THE
WEEKEND. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 98 77 98 77 / 30 30 30 20 20
HOUSTON (IAH) 76 92 76 92 76 / 40 40 40 40 40
GALVESTON (GLS) 81 92 81 91 81 / 40 40 40 40 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 22, 1:40 PM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
240 PM CDT TUE AUG 22 2006
TXZ163-164-176>179-195>200-210>214-226-227-235>238-231945-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
240 PM CDT TUE AUG 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
...SLIGHT RISK OF SEVERE STORMS AND LOCALLY HEAVY RAIN ACROSS
NORTHERN PORTIONS OF SOUTHEAST TEXAS THROUGH THIS EVENING...
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR THE
REMAINDER OF THE AFTERNOON AND EVENING FOR PORTIONS OF SOUTHEAST
TEXAS GENERALLY ALONG AND NORTH OF A LINE FROM BRENHAM TO CONROE
TO SEGNO. THE ATMOSPHERE IS BECOMING INCREASINGLY UNSTABLE ACROSS
THE ABOVE AREA WITH DAYTIME HEATING. WITH ABUNDANT MOISTURE
ALREADY IN PLACE...EXPECT PRECIPITATION TO INCREASE IN AREAL
COVERAGE FOR THE REMAINDER OF THE AFTERNOON. SOME OF THE STORMS
MAY PULSE UP TO SEVERE LEVELS...WITH DAMAGING DOWNBURST WINDS THE
PRIMARY WEATHER THREAT. IN ADDITION...STORM MOTION IS ALSO
FORECAST TO BE SLOWING THROUGH THE EVENING HOURS SO A QUICK 1 TO 3
INCH RAINFALL ACCUMULATION IS POSSIBLE UNDER THE STRONGER STORMS.
MOST OF THE PRECIPITATION SHOULD BE COMING TO AN END BY MID TO
LATE EVENING WITH THE LOSS OF HEATING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON OR EVENING.
Event by event
1 thunderstorm wind, 1 hail, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Harris
- When
- August 22, 6:17 PM CST
- Where
- Harris County, Houston
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.733, -95.367
Tree and powerlines down at the intersection of Highway 290 and 43rd Street between Loop 610 and Beltway 8.
Hail, Montgomery
- When
- August 22, 6:25 PM CST
- Where
- Montgomery County, The Woodlands
- Measured
- 0.75 in hail
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.150, -95.450
Funnel Cloud, Montgomery
- When
- August 22, 6:25 PM CST
- Where
- Montgomery County, The Woodlands
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -95.503 (the zone’s center; the record gives no point)
Two funnel clouds sighted.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, August 22, 20061 death · 1 event
- Damaging Wind in Arizona, August 22, 2006$200,000 · 52 kt wind · 1 event
- Hail in North Dakota, August 22, 2006$190,000 · 1.75 in hail · 1 event
- Damaging Winds in Texas, August 22, 2006$117,000 · 65 kt wind · 9 events
- Wildfire in Wyoming, August 22 to 28, 2006$65,000 · 2 events
- Hail in North Dakota, August 22, 2006$35,000 · 1 in hail · 1 event
- Hail in North Dakota, August 22, 20061 injured · 1.75 in hail · 1 event
- Hail in North Dakota, August 22 to 23, 20061.75 in hail · 7 events
- Hail and Damaging Winds in South Dakota, August 22, 20061 in hail · 6 events
- Hail and Damaging Wind in Minnesota, August 22, 200652 kt wind · 5 events
- Hail in Washington, August 22, 20061.25 in hail · 4 events
- Damaging Winds in South Carolina, August 22, 200655 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525880, 5525881, 5525882.